MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Foreign Body In Patient (2687)
Date of Event 01/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that after the procedure was complete, the doctor was withdrawing the r2p guiding sheath with the dilator in it.When the doctor got to the distal part of the sheath that was in the brachial artery, the doctor stopped and withdrew the dilator because the doctor wanted to give more nitro.The doctor then proceeded to pull on the sheath, without the dilator in it, and met resistance.The doctor then pulled much harder, and the sheath separated leaving a distal piece of the sheath in the radial artery.Additional information was received on 28 jan 2022: the procedure performed was a left common iliac percutaneous transluminal angioplasty (pta), a left superficial femoral artery (sfa) pta, stenting, and a left popliteal pta.The patient has gangrenous ankle and foot, and this procedure was done to ensure good blood flow prior to a below knee amputation.The dilator was removed to give nitro to alleviate perceived spasm.The patient was taken into surgery within two hours and had ulnar pulse and pulse oxygen (ox) reading on the right hand (where the procedure was done).The vascular surgeon found the sheath to be lodged in the radial artery with some calcium as well.The sheath fragment was successfully removed.The patient was doing well and was stable.The estimated blood loss was less than 250cc's.The balloon was only used to help remove the sheath piece.After the case the doctor asked to see the sheath and tried to manually break it again on his own so the sheath was completely mutilated.
 
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Race: requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: registered technologist (rt).The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.For this reason, investigation conclusions has been referenced.A review of the device history record of the product code/lot number combination was conducted with no findings.
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: registered technologist (rt).The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.For this reason, investigation conclusions has been referenced.A review of the device history record of the product code/lot number combination was conducted with no findings.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6fr r2p destination slender was returned for product evaluation.The returned sample included the sheath.The sample was subjected to visual analysis.The sheath was returned in 3 pieces.The first piece was measured to be 0.6cm long.This piece was attached to the sheath hub.There were no abnormalities noted on the swage band.The sheath shaft on the first piece did not have signs of stretching and had coil protruding from its distal end.The second piece was measured to be 104cm long.The second piece had coil protruding from one end.This piece had signs of stretching, kinking, accordioning and pitching.The pebax outer layer appeared to the missing for approximately 30.1cm.The coil was found to be loose where the pebax layer appears to end.The third piece was found to be 14.7cm long.This piece also showed signs of stretching and pinching.The tip region of the sheath was not returned.No other visual anomalies were noted on the sheath.The complaint can be confirmed for mechanical separation.The exact root cause cannot be determined.The likely root cause is resistance met prevented motion of the sheath.Review of dhr showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key13548902
Report Number1118880-2022-00006
Device Sequence Number14708377
Product Code DYB
UDI-Device Identifier00389701012353
UDI-Public00389701012353
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2024
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C10W
Device Lot Number0000055942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age60 YR
Patient SexMale
Patient Weight64 KG
Patient EthnicityHispanic